With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I had a hysterectomy in Jan. of this year and actually my hairdresser noticed my significant hair loss before I even did! It has been 7 months since my surgery and I started an estrogen patch immediately in the hospital. I have decreased the dose to .025 but am still losing a lot of hair on a daily basis. I saw a dermatologist in June and had blood work done to be sure it wasn't a thyroid issue. Tests came back fine. I contacted my gyne and she told me that estrogen will not make your hair fall out (even though it is listed as a common side effect on the info sheet in the box). She said it was probably due to the anesthia from the surgery. Has anyone gone through this also? I thought this would be getting better by now.
Yes! I had my hyst 16 months ago and have been losing my hair ever since. It progressively got worse. HOWEVER, with that being said I have also had a very rough go of finding an hrt that works well for me so alot of hormone changes can effect hairloss.
It is very hard to stop hairloss. I do know that a lack of estrogen can cause hairloss for women who are genetically inclined for hairloss. This is what my dr has told me.
Many women find that their hairloss does stop and regrowth will occur once they find the right hrt that works for them at the right dose. Lots of changes can cause flucuation and flucuation can cause or at least contribute to the hairloss.
I have lost a lot of my hair too at age 34 it really stinks! I hate this. I have always been a hair kind of gal too which makes it that much worse. I love to change styles, cuts and color and now I am limited bc I am losing so much of it. I have to be very careful now.
I hope it will level out for you soon. If it slows down or stops you should start seeing some regrowth within 3-4 months!
I think the dose of estrogen you're using - 0.025 is not high enough to do much more for you other than prevent bone loss. That's a very low dose for surgical menopause. The hair loss could be due to hormone fluctuations, too little estrogen, too little testosterone, thyroid imbalance, etc... I think once you figure out what dose and kind of ERT works for you and get stabilized, it will probably resolve.
If it were due to the anesthesia, I'd think that would be done by now.
I didnt lose much hair until I stopped my bio-testosterone. I found it increased my anxiety, even in small doses. I felt better when I stopped it, but a month later, clumps of hair just keep coming out. Im ready to try it again to see if it helps. I also seen that hair loss was a common side effect on the estrogen inserts as well..i just think we need to find our balance if possible.(easier said than done!)
I went through a period of heavy hair shedding in the first year postop. Certain types of HRT make it worse and any change in my estrogen dose/form, etc, will make it worse temporarily. It does get better with time. I still have a very full head of hair. In the beginning, I didn't take estrogen for 3 months because of endo and then started a very low dose pill. Then my doctor prescribed a patch and I went through major shedding, to the point that I had my very long hair cut short. Eventually the shedding slowed down, but any changes in my hormones does cause some temporary shedding.
Yes, what carolina chick said. It affects me so much that even the daily ups and downs of taking oral estrogens makes my hair fall out like crazy. The only time it didn't fall out noticeably was when I used femring
I was thinking of posting this same issue. By the looks of everyone else's posts, I am going to contact my Dr to see what she can do for me too. It can be very depressing, but I guess that is what this really cool website is all about! Learning as we "grow"!
Hugs to all of us that are going through this too!
Same problem here. I had TAH/BSO on June 22 . I had long thick hair. I have cut it short. I still lose handfuls of hair everyday. I have been on Vivelle dot since beginning. I am on .75.
I am wondering if I switched to a pill version would the hair loss stop? I am lucky that i haven't had any other side effects.
Some of you who posted on here sometime ago. I would like to know how you are doing. Am I going to have to go wig shopping? Am I going to be bald? Will it ever grow back. HELP!!! All bloodwork has been fine.
In 2006 I took a Progesterone Troche and my hair fell out. As soon as I stopped I had new hair growth in no time. I can't stop taking my estrogen.
My hair shed like crazy on the Vivelle patch and it slowed down significantly with the femring. I didn't realize how bad it was (on the patch) until it stopped with the ring.
I don't understand this one....Why would a dr say it can't be a side effect if it is happening to the patient (sitting right in front of them) and it states it as a side effect in the drug literature? It is a side effect of ert but it is different for every woman...you may want to try a different ert if it continues.